Floresville, TEXAS – The small town of Floresville is seeing a rise in fentanyl deaths as five overdoses this year have resulted in three deaths.
The police department there said the rise in cases is troubling for such a small community.
“It’s here,” Sgt. George Ortiz of Floresville P.D. said. “It can happen in Floresville, in San Antonio, in Poth, it can happen anywhere.”
In Floresville, fentanyl has been laced in with other drugs like meth, heroin and Xanax pills.
“We just want the public to understand or parents to understand that they need to just keep an eye on their children and make sure that that, you know, whatever they’re taking is prescribed or if somebody is trying to give them something that they’re aware of, that this could be a dangerous drug,” Ortiz said.
Officers have also all gone through special training on how to use Narcan and every police unit now has it in their vehicle.
So far, Floresville P.D. has made some arrests of those trying to sell the drug, but they also just want residents to be aware.
“I want them to know is see something, say something,” Ortiz said. “You know, that’s the only way we’re going to be able to attack, you know, these drug dealers in the community.”
Signs of Fentanyl Addiction
- Constricted pupils
- psychomotor agitation
- impaired judgment
- attention difficulties
- concentration difficulties
- impaired memory
- cravings for fentanyl
- suicidal ideation
- euphoria, typically followed by apathy
- declined interest in things one was once interested in